Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 109, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 2, 2006, 6:36 PM MST for Pima County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2006, 6:36 PM MST (01:36 UTC)
- Expired
- Sep 2, 2006, 6:15 PM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 65 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 030140 FFWTWC AZC019-030215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 636 PM MST SAT SEP 2 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA * UNTIL 715 PM MST * AT 627 PM MST...TRAINED WEATHER SPOTTERS REPORTED RAINFALL AMOUNTS OF AROUND ONE INCH IN THE PAST HOUR WITH HEAVY RAINFALL CONTINUING NORTH OF INA ROAD JUST SOUTH OF ORO VALLEY AND THAT WASHES NEAR LACHOLLA AND OVERTON WERE RUNNING. MOTORISTS ARE URGED TO USE CAUTION NEAR NORMALLY DRY WASHES AND FLOOD PRONE AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD AS THEY MAY BE IMPASSIBLE. TURN AROUND AND FIND AN ALTERNATE ROUTE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVE MOUNTAIN AND CATALINA STATE PARK. LAT...LON 3222 11118 3232 11092 3250 11079 3249 11122 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:10 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 2, 2:10 PM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SAT SEP 2 2006 .SYNOPSIS...ABUNDANT TROPICAL MOISTURE FROM THE GULF OF CALIFORNIA AND NORTHERN MEXICO WILL PROVIDE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL. LINGERING MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA DURING MUCH OF THE UPCOMING WEEK FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION...KEMX WSR-88D DETECTED ISOLATED 30-50 DBZ ECHOES ACROSS SE AZ VALID 2105Z. ANY CELLS THAT DEVELOP DURING THE NEXT 1-2 HOURS ARE EXPECTED TO EXHIBIT A SLIGHT WWD DRIFT. ISOLATED STRONG WIND GUSTS MAY OCCUR WITH THE STRONGEST CELLS...GIVEN THE FAIRLY DRY NEAR-SURFACE REGIME REFLECTED VIA DEWPOINTS THAT HAVE FALLEN GENERALLY INTO THE 50S. POTENTIAL FOR MCS EITHER ACROSS OR JUST SOUTH OF THIS FORECAST AREA LATER TONIGHT AND EARLY SUN SEEMS SOMEWHAT HIGH AT THIS TIME DUE TO INFLUENCE FROM DECAYING TROPICAL STORM JOHN. FAIRLY ACTIVE DAY MAY OCCUR SUNDAY WITH GFS/NGM MORE ROBUST VERSUS NAM IN VARIOUS MOISTURE FIELDS. PER COORD WITH WFO/S PSR/FGZ BELIEVE BEST COURSE OF ACTION IS TO ONLY MAKE MINOR ADJUSTMENTS TO INHERITED FORECASTS. MOISTURE FROM TROPICAL STORM JOHN EXPECTED TO MAINTAIN MOIST REGIME DURING THE NEXT FEW DAYS AT LEAST. GIVEN TROPICAL NATURE OF AIRMASS...MAY VERY WELL BE THAT BULK OF SIGNIFICANT PRECIP WILL OCCUR DURING THE EVENING AND/OR OVERNIGHT HOURS VERSUS LATE MORNING/AFTERNOON PERIODS. NOT QUITE AS WARM SUN DUE TO INCREASED MOISTURE/PRECIP CHANCES...WITH DAYTIME MAX TEMPS DURING MUCH OF THE FORECAST PERIOD TO REMAIN BELOW SEASONAL NORMALS FOR EARLY SEP. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 2, 6:54 AM MST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 654 AM MST SAT SEP 2 2006 AZZ019-029>035-031400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 654 AM MST SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOISTURE WILL CONTINUE TO INCREASE FROM NORTHERN MEXICO AS HURRICANCE JOHN CONTINUES TO MOVE SLOWLY NORTH UP GULF OF CALIFORNIA. THE COMBINATION OF STRONG HEATING THIS AFTERNOON...LIGHT WINDS ALOFT...WILL RESULT IN SLOW MOVING STORMS. ANY STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAIN...WITH THE STRONGEST STORMS PRODUCING WINDS GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOUTH TO SOUTHEAST FLOW ALOFT WILL CONTINUE TO TAP INTO MOISTURE ASSOCIATED WITH REMNANTS OF HURRICANE JOHN SUNDAY AND LABOR DAY. MAIN THREAT FROM STORMS WILL BE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:29 PM MST | Flash Flood Watch | TWC | 14 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.